MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT M.R.I. IMPLANTABLE PORT, SILICONE SINGLE-LUMEN, KIT, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT M.R.I. IMPLANTABLE PORT, SILICONE SINGLE-LUMEN, KIT, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1809601
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Thrombosis/Thrombus (4440)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two months and twelve days post a port placement, the patient was diagnosed with massive pulmonary embolism.Reportedly, patient underwent extensive surgery to remove the port.The patient current status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the device was not returned for evaluation.Medical records were not provided.The investigation is inconclusive for the alleged adverse event as no objective evidence has been provided to confirm any alleged deficiency with the power port.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the litigation process that two weeks and six days post a port placement, the patient was allegedly diagnosed with thrombosis and massive pulmonary embolism.Reportedly, patient underwent extensive surgery to remove the port.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Approximately one month post port placement, the patient sustained massive pulmonary embolism with cardiopulmonary resuscitation and need for intensive care unit stay.The patient was also noted with superior vena cava thrombus in addition to her atrial and pulmonary thrombi.The investigation is inconclusive for the alleged adverse event as no objective evidence has been provided to confirm any alleged deficiency with the power port.Additionally, it can be confirmed that the patient experienced thrombosis and pe post implant as the patient was noted with superior vena cava thrombus and pulmonary embolism with cardiopulmonary resuscitation.However, the relationship to the port is unknown.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that two months and twelve days post a port placement, the patient was diagnosed with thrombosis and massive pulmonary embolism.Reportedly, patient underwent extensive surgery to remove the port.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPORT M.R.I. IMPLANTABLE PORT, SILICONE SINGLE-LUMEN, KIT, 9.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18189245
Report Number3006260740-2023-05289
Device Sequence Number15257884
Product Code LJT
UDI-Device Identifier00801741027147
UDI-Public(01)00801741027147
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K073423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1809601
Device Lot NumberREER0670
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer12/27/2023
02/05/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date01/24/2024
03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age49 YR
Patient SexFemale